MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S4 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S4 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2041
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Discomfort (2330); Joint Laxity (4526); Insufficient Information (4580)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Pfc sigma curved left cemented.Insert brooken on the back due to wear.Losening of tibia.Metalose.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that there was no surgical delay reported.First doi: 2004.
 
Event or Problem Description
Primary operative note dated (b)(6)2004: patient received a left pfc rotating platform tka to treat gonarthrosis secondary to psoriatic arthritis.There is insufficient information within the translated operative note to determine if the patella was resurfaced nor to identify the quantity and manufacturer of the cement utilized.The procedure was completed without complications.Clinic note dated (b)(6)2022: patient reports pain, instability, and a sensation of cracking in the left knee.Radiographic imaging identifies a fractured and worn through polyethylene insert resulting in metal-;on-metal articulation of the femoral component on the tibial tray causing metallosis.The patient is referred for a revision of the left knee construct.There were no revision operative notes provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary; the device associated with this report was not returned for analysis.Review of the x-ray evidence was not able to confirm the complaint.In order to confirm that the device has fractured and worn, a photo of the implant is required.No other defects were identified.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot; a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.

Brand Name
PFC SIGMARP CV TB/IN S4 10.0
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15681099
Report Number1818910-2022-21420
Device Sequence Number20448748
Product Code NJL
UDI-Device Identifier10603295240815
UDI-Public10603295240815
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2041
Device Catalogue Number962041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/02/2022
11/03/2022
01/05/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date11/08/2022
11/23/2022
01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ5; PFC SIGMARP CV TB/IN S4 10.0; PFC*SIGMA C/R NPOR FEM LT SZ 4
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight112 KG